Alert archive / Alabama / Small Craft Advisories in 2015

Small Craft Advisory 41, NWS Mobile, AL

November 20, 2015

NWS Mobile, AL issued this small craft advisory at Nov 20, 2015, 3:34 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2015, 3:34 AM CST (09:34 UTC)
Expired
Nov 20, 2015, 12:00 PM CST
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WHUS74 KMOB 200934
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
334 AM CST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

.STRONG NORTHERLY FLOW THIS MORNING WILL GRADUALLY DECREASE BY LATE
THIS MORNING AND AFTERNOON.

GMZ650-655-670-675-201800-
/O.NEW.KMOB.SC.Y.0041.151120T0934Z-151120T1800Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
334 AM CST FRI NOV 20 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS...20 TO 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER ARE
EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 11:38 PM CST, 3 hours 56 minutes earlier.

Area forecast discussion, Nov 19, 11:38 PM CST, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1138 PM CST THU NOV 19 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...
06Z ISSUANCE...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24 HOURS.
A LIGHT NORTH WIND OVERNIGHT WILL BECOME NORTHEAST AND THEN EAST ON
FRIDAY. /22

&&

.PREV DISCUSSION... /ISSUED 427 PM CST THU NOV 19 2015/

NEAR TERM /NOW THROUGH FRIDAY/...

A COLD FRONT HAS MOVED EAST OF THE FCST AREA WITH SFC HIGH PRESSURE
CENTERED OVER MISSOURI LATE THIS AFTERNOON MOVING EAST TO OHIO BY
END OF THE DAY FRIDAY. THE SOUTHERN EXTENT OF THIS HIGH PRESSURE
WILL RIDGE ACROSS THE FCST AREA TONIGHT AND FRIDAY...WITH NEARLY
ZONAL FLOW ALOFT. THIS WILL BRING DRIER AND COOLER AIR TO THE REGION
DURING THE NEAR TERM FCST PERIOD. WITH GROUNDS WET AFTER YESTERDAYS
RAINFALL...CONSIDERED PATCHY FOG POSSIBILITY FOR TONIGHT...BUT WITH
MUCH DRIER AIRMASS AND LIGHT NORTH TO NORTHEAST WINDS EXPECTED
TONIGHT OPTED TO LEAVE MENTION OF FOG FROM FCST. MOSTLY CLEAR SKIES
EXPECTED...WITH ONLY A FEW THIN HIGH CLOUDS IN THE ZONAL FLOW ALOFT.
LIGHT NORTHEAST WINDS EXPECTED TO BECOME MORE EASTERLY ON FRIDAY AS
THE RIDGE AXIS SHIFT EAST NORTH OF THE AREA. MUCH COOLER TONIGHT
WITH LOW TEMPERATURES RANGING FROM THE LOWER 40S OVER INTERIOR
NORTHERN ZONES...TO THE UPPER 40S AND LOWER 50S DOWN NEAR THE COAST.
ON FRIDAY...HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM UPPER 60S
INTERIOR NORTH TO LOWER 70S SOUTH AND COASTAL. 12/DS

SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...

FORECAST CONFIDENCE IS GENERALLY GOOD THROUGH SUNDAY.  SURE THERE
ARE SOME DISCREPANCIES...BUT ENSEMBLE PLOTS SHOW A RELATIVELY LOW
SPREAD AND OPERATIONAL MODEL RUNS ARE IN GENERALLY GOOD AGREEMENT.

UPPER-LEVEL FLOW OVER THE EASTERN HALF OF THE COUNTRY SHOULD AMPLIFY
FRIDAY NIGHT INTO SATURDAY...AS A NORTHERN STREAM SYSTEM DIGS
HEADING INTO THE OHIO VALLEY.  THIS SHOULD PUSH A COLD FRONT RAPIDLY
FROM THE PLAINS AND TOWARD OUR AREA AS WE HEAD INTO THE WEEKEND.
WITH WINDS BECOMING EASTERLY AS THE RIDGE SLIDES EASTWARD...LOOK FOR
LIMITED MOISTURE RETURN ACROSS THE CENTRAL GULF COAST WITH SOME
MOISTURE POOLING ALONG/JUST AHEAD OF THE FRONT.  AN ISOLATED
SMATTERING OF SHOWERS MAY BE SEEN AS FAR NORTH AS THE US-84 CORRIDOR
DURING THE DAY SATURDAY.  DUE TO THE REGION'S PROXIMITY TO A SERIES
OF PASSING SHORTWAVE TROUGHS...THE GREATEST ODDS OF SEEING ANY
PRECIPITATION WILL BE ALONG THE IMMEDIATE COASTAL COUNTIES AND
OFFSHORE.

WE EXPECT THE COLD FRONT TO MOVE INTO THE FORECAST AREA BY NOON
SATURDAY. IT SHOULD MOVE EAST OF THE I-65 CORRIDOR BY SUNSET...AND
EAST OF THE FORECAST AREA BY SUNDAY MORNING. AREAL COVERAGE OF ANY
SHOWERS SHOULD DIMINISH SATURDAY EVENING FROM THE NORTHWEST...AS A
COLDER AND DRIER AIRMASS MOVES INTO THE CENTRAL GULF COAST. EVEN WITH
THE RELATIVELY STRONG COLD ADVECTION...THERE SHOULD BE ENOUGH MIXING
TO IN WAKE OF THE FRONT SHOULD ALLOW MOST PLACES TO REMAIN IN THE MID
30S OR WARMER.

COLD AIR ADVECTION SHOULD CONTINUE HEADING INTO SUNDAY...AS THE
LONGWAVE TROUGH FINALLY MOVES EAST OF THE AREA.  HIGH TEMPERATURES
SUNDAY SHOULD BE ABOUT 20 DEGREES COLDER THAN THOSE SEEN SATURDAY...
WITH SOME LOCATIONS FROM SOUTHEAST MISSISSIPPI INTO SOUTH-CENTRAL
ALABAMA NOT EXPECTED TO GET OUT OF THE 40S.  /02/

LONG TERM /MONDAY THROUGH THANKSGIVING DAY/...

POTENTIAL WEATHER IMPACTS THROUGH THANKSGIVING INCLUDE THE
POSSIBILITY OF FREEZING TEMPERATURES SUNDAY NIGHT/MONDAY MORNING.

A SURFACE HIGH WILL SETTLE INTO THE TENNESSEE VALLEY SUNDAY
NIGHT...AS A NEARLY ZONAL FLOW IN THE UPPER-LEVELS RETURNS TO THE
REGION.  WITH NEARLY CLEAR SKIES AND LIGHT WINDS...NEARLY IDEAL
CONDITIONS FOR RADIATIONAL COOLING WILL BE PRESENT.  LOW
TEMPERATURES MONDAY MORNING WILL LIKELY DIP BELOW FREEZING FOR MANY
INLAND AREAS FOR THE FIRST TIME THIS FALL.  I TOOK A RATHER
CONSERVATIVE APPROACH WITH THE LOWS WITH THIS FORECAST PACKAGE...BUT
IF CURRENT TRENDS CONTINUE...EXPECT EVEN LOWER TEMPERATURES THAN
WHAT I CURRENTLY HAVE IN THE FORECAST.  THAT SAID...A FREEZE WARNING
MAY BE NEEDED FOR PARTS OF THE REGION BY SUNDAY MORNING.

ANOTHER UPPER-LEVEL TROUGH IS EXPECTED TO DEEPEN OVER THE WESTERN
UNITED STATES BY THE MIDDLE OF THE WEEK...RESULTING IN AN AMPLIFIED
FLOW ACROSS THE SOUTHEASTERN PART OF THE COUNTRY AND THE SURFACE
HIGH SHIFTING EAST. SHORTWAVE RIDGING MAY BE THE RESULT ACROSS OUR
AREA...AND MODERATING TEMPERATURES WILL LIKELY BE SEEN.  /02/

MARINE...

A COLD FRONT HAS PASSED OVER THE COASTAL WATERS...WITH A MODERATE
NORTHERLY WIND FLOW IN ITS WAKE. A MODERATE NORTHEAST TO EAST FLOW
WILL PERSIST TONIGHT THROUGH FRIDAY AS HIGH PRESSURE BUILDS ACROSS
THE EASTERN STATES AND THE NORTHERN GULF...AND SMALL CRAFT SHOULD
EXERCISE CAUTION TONIGHT AND FRIDAY. ANOTHER REINFORCING COLD FRONT
IS EXPECTED TO MOVE ACROSS THE MARINE AREA SATURDAY NIGHT... WITH
ANOTHER ROUND OF EVEN STRONGER OFFSHORE FLOW AND BUILDING SEAS
REDEVELOPING SUNDAY INTO MONDAY. SMALL CRAFT ADVISORIES WILL LIKELY
BE REQUIRED FOR THE LATE WEEKEND AND INTO EARLY PART OF NEXT WEEK.
AS THIS FRONT MOVES THROUGH OVER THE WEEKEND...ISOLATED TO SCATTERED
SHOWERS MAY BE POSSIBLE OVER THE MARINE AREA...ESPECIALLY SATURDAY
AND SATURDAY NIGHT. 12/DS

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Nov 19, 6:40 AM CST, 20 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
640 AM CST THU NOV 19 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-201245-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
640 AM CST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

AREAS OF DENSE FOG WILL IMPACT SOUTHEAST MISSISSIPPI AND INTERIOR
SOUTHWEST ALABAMA EARLY THIS MORNING BEFORE LIFTING BY MID MORNING.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BEACHES OF ALABAMA
AND THE NORTHWEST FLORIDA PANHANDLE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FIRST LIGHT FREEZE OR NEAR FREEZING TEMPERATURES OF THE SEASON
MAY IMPACT INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST
ALABAMA EARLY MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ630>635-650-655-670-675-201245-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
640 AM CST THU NOV 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION TODAY AND TONIGHT AS
MODERATE TO OCCASIONALLY STRONG NORTH TO NORTHEAST FLOW CONTINUES
MAINLY WELL OFFSHORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG COLD FRONT WILL BRING STRONG OFFSHORE FLOW AND BUILDING SEAS
LATE SATURDAY NIGHT THROUGH EARLY MONDAY. SMALL CRAFT ADVISORIES MAY
BECOME NECESSARY.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 5:13 PM CSTRiver Flood WarningMOBOkaloosa13 hr

Nearby

Small Craft Advisories in Alabama, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.